Home > Journals > Minerva Anestesiologica > Past Issues > Minerva Anestesiologica 2010 December;76(12) > Minerva Anestesiologica 2010 December;76(12):1088-90

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

MINERVA ANESTESIOLOGICA

A Journal on Anesthesiology, Resuscitation, Analgesia and Intensive Care


Official Journal of the Italian Society of Anesthesiology, Analgesia, Resuscitation and Intensive Care
Indexed/Abstracted in: Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 2,623


eTOC

 

CASE REPORTS  FREEfree


Minerva Anestesiologica 2010 December;76(12):1088-90

Copyright © 2010 EDIZIONI MINERVA MEDICA

language: English

Local anesthetic toxicity in interscalene block: clinical series

Nishiyama T. 1, Komatsu K. 2

1 Department of Anesthesiology and Critical Care, Higashi Omiya General Hospital, 5-18 Higashi Omiya, Minuma-ku, Saitama, Japan; 2 Department of Critical Care Medicine, University of Tokyo, 7-3-1, Hongo, Bunkyo-ku, Tokyo, Japan


FULL TEXT  


We experienced two cases of local anesthetic toxicity by interscalene block. A 62-year-old man received interscalene block with lidocaine 1% 30 mL and bupivacaine 0.25% 20 mL under light sedation followed by general anesthesia. He was not awake at one hour after surgery with his pupils dilated. Three hours after interscalene block, he became awake with no complication. A 73-year-old female received interscalene block with lidocaine 1% 15 mL and ropivacaine 0.75% 15 mL under light sedation. After the injection, a catheter was inserted 5 cm. About 7-8 min after catheter insertion, generalized tonic seizure occurred. Seizure stopped in two min after anesthesia induction. She had no complication after surgery. These two cases showed neurological toxicity by interscalene block with lidocaine and bupivacaine or with ropivacaine without hemodynamic complication.

top of page

Publication History

Cite this article as

Corresponding author e-mail

nishit-tky@umin.ac.jp